MAUDE Adverse Event Report: TRIVASCULAR, INC. OVATION IX ABDOMINAL STENT GRAFT SYSTEM; ENDOVASCULAR GRAFT, ABDOMINAL AORTIC ANEURYSM

TRIVASCULAR, INC. OVATION IX ABDOMINAL STENT GRAFT SYSTEM; ENDOVASCULAR GRAFT, ABDOMINAL AORTIC ANEURYSM
Model Number TV-IL1416120-J
Medical Device Problem Codes Occlusion Within Device (1423); Off-Label Use (1494)
Health Effect - Clinical Codes Intimal Dissection (1333); Failure of Implant (1924); Ischemia (1942); Occlusion (1984); Thrombus (2101)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Patient returned emergently with diminished pulse in the right groin.Physician elected to do an open thrombectomy of the right iliac.The right limb was relined using a 14x14x160 limb that extended down into the external iliac.Upon completion of the procedure, the physician noted that the right limb did not fill as quickly as the left limb and elected to extend both limbs into the aortic body (kissing limbs).The procedure concluded without issues.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Based on the description of the event and provided medical records, clinical assessment confirmed the reported events of occluded right iliac limb of the ovation system; surgical thrombectomy of right iliac limb; distal extension of right iliac limb into reia; right and left proximal extensions (off label).Additionally, rcfa, right profunda, and rsfa endarterectomy with patch angioplasty and reia dissection-treated with drug eluting balloon.The likely cause of the inadequate stent graft patency was related to the significant iliac calcification just distal to the right iliac limb and the 76 degree infrarenal angulation.There were no known procedure-related or user related issues that contributed to this event.Additionally, no known related off label or cautionary product use conditions contributed to the event.Associated clinical harms for this device failure included: occlusion; ischemia; infarction (lower extremity); dissection; secondary endovascular procedures (right limb distal extension into right external iliac artery and bilateral proximal iliac limb extensions) and secondary surgical procedure (rcfa, rsfa and right profunda endarterectomy with patch angioplasty).And, the final patient disposition was discharged home on post operative day six.The review of manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
OVATION IX ABDOMINAL STENT GRAFT SYSTEM
Common Device Name
ENDOVASCULAR GRAFT, ABDOMINAL AORTIC ANEURYSM
Manufacturer (Section D)
TRIVASCULAR, INC.
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key6572124
Report Number3008011247-2017-00240
Device Sequence Number91122
Product Code MIH
UDI-Device IdentifierM701TVIL1416120J1
UDI-Public+M701TVIL1416120J1/$$3160827FS08061513U
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2016
Device Model NumberTV-IL1416120-J
Device Catalogue NumberTV-IL1416120-J
Device Lot NumberFS080615-13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR